Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 9, 2005, 8:19 PM EDT for Scott County, Kentucky. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 9, 2005, 8:46 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Scott County, KY
The radar
The Louisville radar (KLVX), 121 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:22 PM EDT | TSTM WND DMG | 4 N Midway, KY | MEDIA RELAYED A VIEWER REPORT OF WIND DAMAGE TO A SHED WITH LAWN CHAIRS TOSSED DENTING THE SIDE OF A CAR. TIME ESTIMATED. |
| Jun 9, 8:40 PM EDT | TSTM WND DMG | Stamping Ground, KY | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 100019
SVRLMK
KYC209-100045-
/O.NEW.KLMK.SV.W.0090.050610T0019Z-050610T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 845 PM EDT
* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF GEORGETOWN...OR
ABOUT 15 MILES NORTHWEST OF LEXINGTON...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GEORGETOWN BY AROUND 830 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3819 8451 3812 8464 3819 8468 3819 8475
3820 8472 3829 8473 3835 8471 3841 8465
3836 8448 3833 8445 3827 8446
$$
CS2 follow-up statements
000
WWUS53 KLMK 100035
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT THU JUN 9 2005
KYC209-100045-
/O.CON.KLMK.SV.W.0090.000000T0000Z-050610T0045Z/
SCOTT KY-
834 PM EDT THU JUN 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR
SCOTT COUNTY...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STAMPING
GROUND...OR ABOUT 16 MILES NORTHWEST OF LEXINGTON...MOVING NORTH AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OXFORD BY 840 PM EDT
VERY HEAVY RAINS ARE OCCURRING WITH THIS STORM. DO NOT DRIVE THROUGH
AREAS THAT APPEAR FLOODED.
IN ADDITION TO HIGH WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3819 8451 3812 8464 3819 8468 3819 8475
3820 8472 3829 8473 3835 8471 3841 8465
3836 8448 3833 8445 3827 8446
$$
CS000
WWUS53 KLMK 100046
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT THU JUN 9 2005
KYC209-100055-
/O.EXP.KLMK.SV.W.0090.000000T0000Z-050610T0045Z/
SCOTT KY-
845 PM EDT THU JUN 9 2005
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY EXPIRES AT 845 PM
EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING FOR SCOTT COUNTY HAS
WEAKENED. HOWEVER THE STORM IS STILL PRODUCING HEAVY RAINS OVER
SOUTHWESTERN PARTS OF SCOTT COUNTY...ALONG WITH GUSTY WINDS AND
CLOUD TO GROUND LIGHTNING. REMAIN INDOORS UNTIL THE STORM HAS PASSED
YOUR AREA. DO NOT DRIVE THROUGH AREAS THAT APPEAR FLOODED.
LAT...LON 3819 8451 3812 8464 3819 8468 3819 8475
3820 8472 3829 8473 3835 8471 3841 8465
3836 8448 3833 8445 3827 8446
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU JUN 9 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... SCATTERED DIURNALLY DRIVEN THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON ALONG TEMPERATURE GRADIENT BETWEEN CLOUDY AND SUNNY AREAS. AS CLOUDS DISSIPATED SHOWERS DECREASED IN COVERAGE. AIR IS UNSTABLE AND WILL KEEP SMALL CHANCE OF PRECIPITATION IN FORECAST INTO THE EARLY EVENING HOURS. MAIN FORECAST PROBLEM IS TIMING THE MOVEMENT OF ARLENE AND THE PRECIPITATION PROBABILITIES. ALSO THE EFFECT MORE WIDESPREAD CLOUDS AND PRECIPITATION WILL HAVE ON TEMPERATURES. NAM MOVES TROPICAL SYSTEM RAPIDLY TO THE NORTH WHILE GFS IS MUCH SLOWER. BELIEVE NAM IS TOO FAST AND WILL FOLLOW TPC FORECAST TRACK FOR ARLENE WHICH IS CLOSER TO GFS TIMING. TPC TIMING WILL BRING RAIN FROM ARLENE INTO CENTRAL KY DURING THE DAY SUNDAY AND CONTINUE INTO THE EARLY PART OF EXTENDED PERIOD. WILL REFINE POPS BETTER OVER NEXT COUPLE OF DAYS AS TIMING AND PATH OF ARLENE BECOME BETTER DEFINED. FOR FRIDAY AND SATURDAY HIGH PRESSURE TO THE EAST WILL KEEP SOUTHERLY BREEZES OVER THE AREA AND DIURNALLY DRIVEN THUNDERSTORMS WILL DEVELOP IN THE WARM...MOIST AND UNSTABLE AIR. LITTLE CHANGE IN HIGH AND LOW TEMPERATURES...UNTIL CLOUDS FROM ARLENE ARRIVE SUNDAY. SCHOLZ && .EXTENDED PERIOD (SUNDAY NIGHT THROUGH THURSDAY)... UPPER LEVEL PATTERN IN CHANGE MODE DURING EXTENDED TERM. RIDGE IN WEST AND TROUGH ALONG EAST COAST TRANSITIONS AS ENERGY PROGGED TO MOVE OUT OF WESTERN TROUGH INTO PLAINS...THEN INTO EASTERN UNITED STATES. SCATTERED MAINLY AFTERNOON AND EVENING STORMS THROUGH MONDAY WILL BECOME MORE GENERAL MONDAY EVENING INTO TUESDAY...AS SURFACE COLD FRONT TO CROSS LOWER OHIO VALLEY. TOO SOON TO TELL INTENSITY OF THIS SYSTEM AND ITS LIKELIHOOD OF PRODUCING SEVERE WEATHER. UNTIL FRONT PASSES AND UPPER LEVEL SYSTEM PASSES...VERY WARM AND HUMID CONDITIONS WILL PERSIST. SHOWERS/TSTORMS SHOULD TEMPERATURES IN MID 80S TUESDAY...THEN SLIGHTLY COOLER AND LESS HUMID AS WE GET INTO THURSDAY. NOT OUT OF THE QUESTION THAT REMAINS OF TROPICAL STORM ARLENE COULD EVENTUALLY IMPACT LOWER OHIO VALLEY. TIMING YET TO BE DETERMINED. REITMEYER && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Jun 9, 4:00 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 400 PM EDT THU JUN 9 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-100830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 400 PM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY EVENING. NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME...THOUGH SOME LOCALLY HEAVY RAIN...LIGHTNING...AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STORMS ARE FORECAST AT TIMES FOR THE REST OF THIS WEEK AND EARLY NEXT WEEK AS A WARM...HUMID...AND UNSTABLE AIR MASS REMAINS OVER THE LOWER OHIO VALLEY. THE BEST CHANCES FOR STORMS ARE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:47 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 28 min |
| Jun 10, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 37 min |
| Jun 10, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas, Scott | 28 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 28 min |
| Jun 10, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Green | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.